Alert archive / Louisiana / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 73, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Mar 25, 1997, 2:32 PM CST for Sabine Parish, Louisiana. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 25, 1997, 2:32 PM CST (20:32 UTC)
- Expired
- Mar 25, 1997, 3:15 PM CST
- In force
- 43 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
County Sabine Parish, LA
The radar
The Ft Polk radar (KPOE), 71 km from the middle of the area, began a volume at 20:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 8.5 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 197 J/kg
- Mixed-layer CIN
- -134 J/kg
- Mixed-layer LCL
- 531 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 181 m²/s²
- 0-3 km storm-relative helicity
- 231 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSHV 252033 RRA SVRSHV LAC085-252115- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 232 PM CST TUE MAR 25 1997 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 315 PM CST FOR THE FOLLOWING AREA... IN NORTHWEST LOUISIANA ...NORTHERN SABINE PARISH AT 231 PM CST...DOPPLER RADAR IN SHREVEPORT DETECTED A SEVERE THUNDERSTORM NEAR CONVERSE. THE STORM WAS MOVING TO THE EAST AT 20 MPH AND WILL LIKELY PRODUCE DAMGAING WINDS IN EXCESS OF 60 MPH AS IT MOVES ACROSS NORTHERN SABINE PARISH. GO TO A STRONG BUILDING. DO NOT STAND BY WINDOWS. DON'T USE TELEPHONES OR ELECTRICAL APPLIANCES UNTIL THE STORM HAS PASSED. 18
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 25, 2:27 PM CST, 5 minutes earlier.
Area forecast discussion, Mar 25, 2:27 PM CST, 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 225 PM CST TUE MAR 25 1997 CURRENT SFC ANALYSES WUD INDICATE THAT SE PROGRESSION OF CDFNT ACRS CWA HAS SLOWED. THIS IS SOMEHAT CONTRARY TO MODEL FCSTS FROM THIS MRNG AS ALL HAVE FNT PUSHING ACRS ALL BUT EXTREME SE SECTIONS OF CWA BY ERLY THIS EVNG. WITH UPR LVL LOW BCMG BETTER ORGANIZED ACRS SRN NM THE CONTD SE MOVEMENT OF THIS FNT IS QUESTIONABLE. THE UPR LVL LOW SHOWS UP WELL ON SAT IMAGERY THIS AFTN. AND THIS IN LINE WITH FCST POSITIONS FROM THIS MRNG. ALL THE MODELS HAVE COME TOGETHER NOW WITH THIS DVLPMT...WITH NGM ALTERED RADICALLY FROM YESTERDAYS POSTIONS. PROBLEM STILL EXISTS WITH THE NGM HWVR. IT TENDS TO DRY THE AIRMASS MUCH MORE THAN THE ETA AND AVN BY LATE TONIGHT AND ERLY WED. WITH EXPECTED STALLING OF SFC FNT TO THE S AND CONTD SRLY FLOW ABV THE BOUNDARY LYR THIS SEEMS UNLIKELY. WILL OPT FOR THE ETA/AVN SOLUTION FOR THIS FCST...KEEPING A GUD CHC FOR PCPN ACR SRN PORTIONS OF THE CWA TONIGHT AND ERLY WED AND AGN LATE THUR AS NXT S/WV MOVG INTO THE CNTRL U.S. FROM THE PAC NW COMES INTO PHASE WITH SWRN U.S. CUTOFF LOW AND DRAGS IT ACRS SRN PLNS. WILL STICK FAIRLY CLOSE TO AVN POPS TONIGHT AND WED...KEEPING HIGHEST POPS TO THE S AND NEAR ZERO ACRS SW AR AND SE OK. WITH WEAK RIDGE OVER THE AREA WED NIGHT WILL UNUDERCUT AVN POPS FOR THIRD PERIOD BEFORE REINTRODUCING POPS LATE THUR. WITH CLDS EXCEPTED ACRS SRN PORTIONS WILL STAY FAIRLY CLOSE TO AVN TEMPS AS WELL. LESS CLDS TO THE N WIL ALLOW TEMPS SE OK AND SW AR TO RISE A LITTLE MORE EVEN IN WEAK NE SFC FLOW. SHV 53/62/50/68 7313 MLU 57/65/50/69 8413 18
In the hours before
Special weather statement, Mar 25, 10:15 AM CST, 4 hours 17 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-251700- THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1015 AM CST TUE MAR 25 1997 THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS IN EAST TEXAS... NORTHERN LOUISIANA AND SOUTHERN ARKANSAS THIS AFTERNOON AND EARLY EVENING. A THUNDERSTORM OUTFLOW BOUNDARY AT LATE MORNING WAS LOCATED ALONG A LINE FROM NEAR MAGNOLIA ARKANSAS TO CARTHAGE TEXAS TO RUSK TEXAS. THIS OUTFLOW BOUNDARY WAS CAUSING A WEAK LINE OF THUNDERSTORMS AND WAS MOVING EAST AT 30 MPH. A COLD FRONT WAS LOCATED FROM NEAR FORT SMITH ARKANSAS TO PARIS TEXAS TO WACO TEXAS. THIS FRONT WILL MOVE SLOWLY EASTWARD THIS AFTERNOON AND EVENING HELPING TO REGENERATE THUNDERSTORM ACTIVITY ESPECIALLY OVER EAST TEXAS AND NORTHERN LOUISIANA. THE MAIN SEVERE WEATHER THREAT FROM THIS WEATHER SYSTEM WILL BE HIGH WINDS AND/OR LARGE HAIL. TORNADOES ARE NOT ANTICIPATED BUT IF THEY OCCUR...THEY SHOULD BE ISOLATED AND WEAK. HEAVY RAIN IS ANOTHER POSSIBILITY WITH THIS SLOW MOVING WEATHER SYSTEM. THE AREAS MOST LIKELY TO RECEIVE HEAVY RAINFALL ARE EAST TEXAS AND NORTHERN LOUISIANA THIS AFTERNOON AND EVENING. A FEW COUNTY OR PARISH STORM SPOTTERS MAY BE ACTIVATED OVER EAST TEXAS AND NORTHERN LOUISIANA THIS AFTERNOON OR EARLY EVENING. 3
Special weather statement, Mar 25, 10:19 AM CST, 4 hours 13 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-251700- THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1015 AM CST TUE MAR 25 1997 THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS IN EAST TEXAS... NORTHERN LOUISIANA AND SOUTHERN ARKANSAS THIS AFTERNOON AND EARLY EVENING. A THUNDERSTORM OUTFLOW BOUNDARY AT LATE MORNING WAS LOCATED ALONG A LINE FROM NEAR MAGNOLIA ARKANSAS TO CARTHAGE TEXAS TO RUSK TEXAS. THIS OUTFLOW BOUNDARY WAS CAUSING A WEAK LINE OF THUNDERSTORMS AND WAS MOVING EAST AT 30 MPH. A COLD FRONT WAS LOCATED FROM NEAR FORT SMITH ARKANSAS TO PARIS TEXAS TO WACO TEXAS. THIS FRONT WILL MOVE SLOWLY EASTWARD THIS AFTERNOON AND EVENING HELPING TO REGENERATE THUNDERSTORM ACTIVITY ESPECIALLY OVER EAST TEXAS AND NORTHERN LOUISIANA. THE MAIN SEVERE WEATHER THREAT FROM THIS WEATHER SYSTEM WILL BE HIGH WINDS AND/OR LARGE HAIL. TORNADOES ARE NOT ANTICIPATED BUT IF THEY OCCUR...THEY SHOULD BE ISOLATED AND WEAK. HEAVY RAIN IS ANOTHER POSSIBILITY WITH THIS SLOW MOVING WEATHER SYSTEM. THE AREAS MOST LIKELY TO RECEIVE HEAVY RAINFALL ARE EAST TEXAS AND NORTHERN LOUISIANA THIS AFTERNOON AND EVENING. t A FEW COUNTY OR PARISH STORM SPOTTERS MAY BE ACTIVATED OVER EAST TEXAS AND NORTHERN LOUISIANA THIS AFTERNOON OR EARLY EVENING. 3
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 25, 3:52 PM CST | Severe Thunderstorm Warning | SHV | Natchitoches | 38 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.